Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 22, 2006, 1:29 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 1:29 PM MDT (19:29 UTC)
- Expired
- Jun 22, 2006, 2:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:32 PM MDT | TORNADO | 5 Sw Elbert, CO | |
| Jun 22, 2:00 PM MDT | HAIL 0.75 | 5 W Elbert, CO | |
| Jun 22, 2:10 PM MDT | TORNADO | 3 Sw Elbert, CO | DAMAGE TO HOUSE UNDER CONSTRUCTION. LARGE TREE SNAPPED DAMGING ROOF OF ANOTHER HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:21 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 221929 TORBOU COC035-039-222015- /O.NEW.KBOU.TO.W.0011.060622T1929Z-060622T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 129 PM MDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO SOUTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 215 PM MDT * AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF ELBERT...OR ABOUT 28 MILES NORTHEAST OF COLORADO SPRINGS. THIS STORM WAS MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBERT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3922 10478 3913 10472 3915 10444 3930 10448 $$
1 follow-up statement
000 WWUS55 KBOU 221941 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 140 PM MDT THU JUN 22 2006 COC035-221950- /O.CAN.KBOU.TO.W.0011.000000T0000Z-060622T2015Z/ DOUGLAS CO- 140 PM MDT THU JUN 22 2006 ...THE TORNADO WARNING FOR DOUGLAS COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3924 10466 3914 10466 3915 10444 3930 10448 $$ COC039-222015- /O.CON.KBOU.TO.W.0011.000000T0000Z-060622T2015Z/ ELBERT CO- 140 PM MDT THU JUN 22 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR WEST CENTRAL ELBERT COUNTY... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF ELBERT...OR ABOUT 25 MILES NORTHEAST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBERT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3924 10466 3914 10466 3915 10444 3930 10448 $$ RTG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 22, 3:02 AM MDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 22, 3:02 AM MDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 302 AM MDT THU JUN 22 2006 .SHORT TERM DISCUSSION...SOME LINGERING COVECTION IS OCCURRING NEAR THE WY-NE BORDER AREA EARLY THIS MORNING AS A DISTURBANCE MOVES ACROSS IN WNW FLOW ALOFT. EXPECT THIS ACTIVITY TO DIMINISH BY SUNRISE. FOR LATER TODAY LOW LEVEL FLOW EAST OF THE MTNS WILL GENERALLY BE ESE WHICH WILL ALLOW FOR DEEPER LOW LEVEL MOISTURE TO REMAIN IN PLACE. SHOULD SEE TSTMS DEVELOP BY MID AFTN IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE WITH ACTIVITY THEN MOVING EASTWARD ONTO THE PLAINS BY LATE AFTN INTO THE EARLY EVENING HOURS. CURRENT WRF IS FOCUSING BEST ACTIVITY OVER THE PALMER DIVIDE EASTWARD INTO ELBERT AND LINCOLN COUNTIES BY LATE AFTN. SFC BASED CAPES WILL PROBABLY BE IN THE 1500=2000 J/KG RANGE BY MID AFTN AND WITH 30-35 KT OF WNW FLOW ALOFT COMBINED WITH ESE LOW LEVEL FLOW SHOULD SEE SOME SVR STORMS. ALTHOUGH THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL WITH INCREASING ESE LOW LEVEL FLOW BY AFTN MAY SEE A FEW TORNADOES AS WELL ESPECIALLY OVER ERN ELBERT AND LINCOLN COUNTIES WHERE LOW LEVEL FLOW IS FCST TO BE THE STRONGEST. IN THE MTNS MAY SEE SOME ISOLD TO WDLY SCT CONVECTION AS WELL WITH LINGERING MID LEVEL MOISTURE STILL OVER THE AREA. HIGHS TODAY OVER NERN CO WILL RANGE FROM THE MID 70S TO LOWER 80S BASED ON 700 MB TEMP FCST. .LONG TERM DISCUSSION...WARMER AND DRIER CONDITIONS EXPECTED ON FRIDAY WITH NWLY FLOW MIXING DOWN OFF THE MTNS. MOISTURE AND WIND FIELDS SHOW DRIER AIR SPREADING OUT ACROSS THE NERN COLORADO PLAINS DURING THE MORNING ONLY AS FAR EAST AS A SFC TROUGH LYING SOMEWHERE OUT ACROSS LINCOLN...WASHINGTON AND LOGAN COUNTIES. EAST OF THIS BNDRY SFC DEW POINTS IN THE 50S AND LOWER 60S WHERE WNDS GUSTY FM THE SOUTH/SOUTHEAST THROUGHOUT THE DAY. BY 00Z/SAT...MODELS SHOW A SFC LOW FORMING ON THIS BNDRY NEAR THE NERN CORNER OF THE STATE. THEN MODELS SHOW THIS CIRCULATION CENTER SLIDING SWRD ALG THIS BOUNDARY WHICH ALLOWS THE HIGHER DEW POINT AIR TO WRAP BACK INTO THE FRONT RANGE DURING EVENING HOURS. UNFORTUNATELY MID-LEVELS ALONG THE FRONT RANGE LOOKS CAPPED...SO BULK OF CONVECTION OVERNIGHT SHOULD LARGELY REMAIN CONFINED TO AREAS ALONG AND EAST OF THE SFC TROUGH. ON SATURDAY...TEMPS CONTINUE TO RISE WITH GRADUAL WARMING ALOFT. BUT WITH HIGHER DEW POINTS IN PLACE STRONG SOLAR HEATING SHOULD BE ENOUGH TO ALLOW ISOLD/WDLY SCT T-STORMS DURING THE AFTERNOON AND EVENING...MAINLY FROM THE FRONT RANGE EASTWARD. SUNDAY AND MONDAY...TEMPERATURES BACK DOWN SOME WITH PASSAGE OF ONE MAYBE TWO WEAK COLD FRONTS. MODELS INDICATE LOW-LEVEL ELY FLOW FM MTNS EASTWARD PETTY MUCH THROUGHOUT THE PERIOD AND WITH WEAK QG ASCENT FROM TIME TO TIME AND STEEP LAPSE RATES...SHOULD SEE PRECIPITATION CHANCES INCREASING BY 10-20 PERCENT ABOVE THAT EXPECTED ON SATURDAY. BY TUESDAY...AIRMASS DRIES OUT AGAIN WITH UPR RIDGE BUILDING OVER THE GREAT BASIN AND WRN COLORADO. EVEN SO...SHOULD STILL SEE A FEW AFTERNOON AND EVENING T-STORMS BOTH TUESDAY AND WEDNESDAY... PRINCIPALLY OVER AND NEAR MOUNTAINOUS TERRAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/BAKER
Hazardous weather outlook, Jun 22, 10:53 AM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU JUN 22 2006 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHEASTERN CORNER OF COLORADO LATE THIS MORNING WILL GRADUALLY MOVE INTO NEBRASKA AND KANSAS BY AROUND MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EASTERN SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD TO THE EAST OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS OF COLORADO DURING THE LATE AFTERNOON AND EVENING. AMPLE INSTABILITY WILL BE PRESENT FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SUFFICIENT SHEAR WILL BE PRESENT FOR POSSIBLE TORNADOES FROM SUPERCELL STORMS. SURFACE DEWPOINTS OVER THE PLAINS HAVE RISEN INTO THE 50S AT MIDDAY AND UPSLOPE FLOW OVER THE PLAINS WILL CONTINUE TO DRIVE THIS LOW LEVEL MOISTURE INTO THE EASTERN FOOTHILLS. AN UPPER LEVEL DISTURBANCE WILL ADD TO THE INSTABILITY BY PRODUCING WEAK RISING MOTION IN THE AIR MASS. ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WESTERN MOUNTAINS AND HIGH MOUNTAIN VALLEYS WHERE THE AIR MASS WILL BE DRIER AND MORE STABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 200 PM. GARD/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:14 AM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 46 min |
| Jun 22, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 54 min |
| Jun 22, 1:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 62 min |
| Jun 22, 2:09 PM MDT | Tornado Warning | BOU | Elbert | 22 min |
| Jun 22, 2:13 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 47 min |
| Jun 22, 3:01 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 44 min |
| Jun 22, 3:45 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.